MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115311
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 07/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bd 3dmax (device 1).An additional supplemental emdr was submitted to represent the bd 3dmax (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2016: patient was diagnosed with bilateral inguinal hernia thereby underwent robotic assisted laparoscopic repair with implant of two 3dmax mesh (device 1 and 2).Per operative notes, ¿in the left side, indirect hernia was reduced and large 3dmax mesh (device 1) was placed and sutured.There was a large direct and indirect portion of hernia in right side that was reduced and another large 3dmax mesh (device 2) was placed and secured with sutures.¿ on (b)(6) 2017: patient was diagnosed with recurrent left inguinal hernia and chronic pain thereby underwent open repair with implant of polypropylene mesh with keyhole.Per operative notes, ¿an indirect left inguinal hernia sac was dissected and adhesions with fatty tissues were lysed.A large polypropylene mesh with keyhole was placed and secured with sutures.¿ (note: the mesh implanted in this procedure is unknown and there is not any product identifier provided for this product).On (b)(6) 2017: patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of polypropylene mesh with keyhole.Per operative notes, ¿the indirect hernia sac with adhesions were removed and ilioinguinal nerve was excised.A polypropylene mesh with keyhole was placed over the recurrent defect and sutured circumferentially.¿ (note: the mesh implanted in this procedure is unknown and there is not any product identifier provided for this product).On (b)(6) 2018: patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of synthetic mesh.Per operative notes, ¿in the left groin, scar tissue was divided and previously placed 3dmax mesh (device 1) and synthetic mesh was dissected and removed.The sizeable defect was reduced, and synthetic mesh was placed over the fascia and sutured.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23439624
Report Number1213643-2025-01049
Device Sequence Number8689660
Product Code FTL
UDI-Device Identifier00801741030734
UDI-Public(01)00801741030734
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale